Steroid

What is Steroid?

Steroids are synthetic hormones designed to treat medical ailments.They treat allergic reactions and autoimmune diseases.

Questions and answers on "Steroid"

my son was seen and treated for impetigo with Keflex and steroid cream on last Saturday. he us not showing any improvement. hoe long before it gets better?

doctor1 MD

Brief Answer:
Impetigo

Detailed Answer:
Hello. I just read through your question.
Considering treatment was started on Saturday, you would expect to have seen at least a little improvement by now. The cream that is typically used for Impetigo is mupirocin cream. It is possible that if we...

Read Full Thread   Ask a Doctor Now

CAN THE USE OF STEROIDS CONTRIBUTE TO ACID REFLUX, COUGHING AT NIGHT AS WELL

doctor1 MD

Brief Answer:
NO!

Detailed Answer:
Hi,

Steroids do not cause these symptoms as side effects. Acid reflux is a total disease entity and not caused by steroids. You should avoid chocolates, fats, cigarettes, and alcohol. Also, avoid leaning forward soon after meals and do well to use a pillow or...

Read Full Thread   Ask a Doctor Now

I was diagnosed with condochronditis almost two years ago. My doc and I have tried OTC pain relievers and two prescription anti-inflammatory meds with no relief in my pain/ache. We are now going to try a 6-day pack of oral steroids. I'm a bit nervous about the steroids.Are my concerns unwarranted?

doctor1 MD

Brief Answer:
Have steroid.

Detailed Answer:
Hi,

I have read your query.

If painkillers are unable to cure my patients having problem same that of you, then I usually advise steroid course for my patient.

So, I advise you to have steroid course but under supervision of your doctor.

Steroid...

Read Full Thread   Ask a Doctor Now

Is it ok to get my steroid injection for my back today and still have my scheduled cataract surgery in seven days? I am 62 and in good health and not diabetic. I just had a physical one week ago and all is good.

doctor1 MD

Brief Answer:
Not recommended

Detailed Answer:
Dear Sir, I have gone through your question and I understand your concerns,

But I would not recommend taking the steroid shot before a cataract surgery as it might cause an elevation of your eye pressure . Unless approved by your surgeon it might...

Read Full Thread   Ask a Doctor Now

Hi: My dad is 86. He has been using a breathing device with a steroid but I am not sure which one. He has gained 10 pounds quickly and he says he is not eating more. His feet and ankles or very swollen and a tingling sensation. Should I get him to ER?

doctor1 MD

Brief Answer:
Yes, do take him to ER.

Detailed Answer:
Hi dear, Welcome to HealthcareMagic,

The inhaled steroid will not lead to such swelling and loss of appetite.

I would rather think it is his heart/kidneys/ anemia/--or a combination of all three.

Yes, do take him to ER.

Feel free to follow-up...

Read Full Thread   Ask a Doctor Now

are cortizone pills for joint pain as good and safer than shots

doctor1 MD

Brief Answer:
Injection steroid in joint is safer.

Detailed Answer:
Hi,

I have read your query.

Intra articular steroid injection is far safer than steroid pill.

But more safe, effective way is to get hyaluronic acid injection in joint, as its totally safe.

But all this depending upon physical...

Read Full Thread   Ask a Doctor Now

Can using strong topical steroid cream on your body (for psoriasis spots on legs or arms) such as clobetesol or bethmetasone worsen the acne on your face?

doctor1 MD

Brief Answer:
No

Detailed Answer:
Hello, Thank you for posting your question on HealthcareMagic.
No local steroid will not cause systemic manifestation in anyway.
Even if you apply clobetasol directly it will not flare up acne.
If acne is the issue you could use Erythromycin ointment locally and...

Read Full Thread   Ask a Doctor Now

My girlfriend has had the nexplanon birth control for almost a year now, and she recently got bit by a spider and she was prescribed a steroid pack. We were wondering if the steroid pack will make the nexplanon less affective.

doctor1 MD

Brief Answer:
No effect

Detailed Answer:
Hello and welcome to HCM. Thanks for writin in to us with your health concerns.I have gone theough your query and understand your concerns completely. There will be no decrease in potency of your implant due to steroid dose. I will advise you to stay...

Read Full Thread   Ask a Doctor Now

I think I found a patch of psoriasis on my face, near my eye. What is the best way to treat psoriasis on the face, I don't dare use the strong steroid creams!

doctor1 MD

Brief Answer:
Use an OTC topical steroid for a weeks

Detailed Answer:
Hello. Thank you for writing to us

I am dr. kakkar (dermatologist). I have gone through your query and I have noted your concern.
You may use an OTC topical steroid cream e.g cortisone cream (contains hydrocortisone1%), twice...

Read Full Thread   Ask a Doctor Now

Can I use steroids with plavix

doctor1 MD

Brief Answer:
Can be taken.

Detailed Answer:
HI

Thanks for posting your query.

Yes if it is for short course can be taken unless you are Diabetic . Kindly let me know for what purpose you are intending to take Steroids....

Read Full Thread   Ask a Doctor Now

Recent questions on  Steroid

doctor1 MD

I am a 57 year old lady. Last year during a general check up my ECG revealed myocardial ischemia. My cholesterol and triglycerides levels were well within limits. I have been taking cardace 1.25 mg and ecosprin 75mg since then as advised by my physician. This year, that is on 2nd March I again opted for a general check up and found to my dismay that my total cholesterol (278 mg/dl) and triglycerides (189 mg/dl) levels had gone up. I have been now prescribed Lipikind. Also I have been given iron supplement as my Haemoglobin is 10.3 gms%. On the morning of 4th March (1 am to 2 am) I was having racing heart syndrome with heavy palpitation and very high pulse rate. My hands became numb and most part of my body had become cold. I became normal after 45 mts after my husband pressed/massaged my foot and leg. During the period when I had the syndrome I was constantly talking loudly about safety of my family etc. I visited the toilet immediately therafter and was completely relieved for the night. On the forenoon of 6th March around 11 am when I was just relaxing lying down after lunch the symptom of palpitation started. Immediately I pressed each palm with the other and massaged my fingers. The symptom died down after 10 minutes. My search on the Internet only shows that there are many out there having the symptom and have been living with it for even up to 3 years. But I just want to rule out some of the oft mentioned causes such as Thyroid problem, Magnesium deficiency and Mitral valve prolapse. I am told by a relative that a doctor in Mumbai says that this may be due to the new drugs (Lipidkind) I have started taking only some 4 days back and that this symptom will wear off soon. But please advise me.

doctor1 MD

hello; I m having this weird pain my left hand side below by chest. Is like a electric shock. It started on September and I have been to many doctors. I was refer to a cardiologist and after a bunch of test, everything came out fine. Arteries and everything. Had the colesterol high but with diet and excercise, not only I have lost 25 pounds but my cholesterol and blood pressure is perfect. I go to a Chiropractor that says it might be nerves inside. After a session or two, it goes away and then a week or two comes back. Any advice? Any new

doctor1 MD

I am 60 years old, had a complete hysterectomy at the age of 47. I have been on HRT since 1997. My gynecologist recommended divinely several years ago since my cholesterol was showing it was up, (as are my triglycerides). I currently use 0.5mg. daily. I feel great, but I m concerned about my cholesterol and triglycerides. Should I go off HRT.

doctor1 MD

I am a 42 yr old female. I had a rt Oopherectomy at age 36, which showed a cystadenoma. At 37 I had my last cycle. Tracking my FSH/LH and Estradiol levels periodically, since my 3 sisters (54, 54, 48) are just beginning menopause. My FSH/LH levels are consistently high (70+-149) and my Estradiol has stayed low (16). Initially after my cycle stopped my Estradiol was 521. I had an instance last Oct where I produced a 2.5-3.8cm complex cyst (resolved Dec) and now I have an FSH of 68 and an Estradiol of 101. What do I do? I am confused and frustrated. I still have night sweats, hot flashes, memory loss and irritability. I have no known family history of anything like this. I have a personal history of endometriosis since 19. HELP!!!! P.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Medical Topics